advertisement
Question
Posted by: Johan Brand | 2010/04/26

xcessive wait gain after hay fever injections cortisone

Hi there

I’ m a 25 year old male.

For about the last 18months I''ve received a allergy shots on a regular basis. At first every 3 months but after the 3rd shot it only lasted for 2 months. Each time I went back the doctor just gave me a shot and the allergies went away. (By allergies I refer to a very scratchy throat and constant sneezing.) At around November last year I suddenly started to pick up weight and is currently sitting at almost 15kg heavier than before. I consulted another doctor regarding the sudden weight gain which informed me that the injections I’ ve been receiving was cortisone and that I was actually only suppose top have received a maximum of 3 shots in a year and is directly related my sudden weight gain. I’ ve since been put onto normal alergex tablets and a Nasonex nasal spray which seems to work just as well.

My question now is.
* Does the symptoms sound correct and is the fact regarding too many injection correct?
* Due to the weight gain long purple stretch marks appeared on my stomach with 3 days? Will these go away?
* Will I lose the weight I gained since I’ ve stopped the injections?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Johan
Ask your first doctor exactly what he has been giving you - if it was cortisone, it could be the reason for the weight gain and stretch marks. The weight should drop off when the injections are stopped, although the stretch marks may take a while to become less noticable.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cyberdoc | 2010/04/28

Hallo Johan
Ask your first doctor exactly what he has been giving you - if it was cortisone, it could be the reason for the weight gain and stretch marks. The weight should drop off when the injections are stopped, although the stretch marks may take a while to become less noticable.
Dr Bets

Reply to cyberdoc
Posted by: anon | 2010/04/26

the cortisone, does do that to you, the stretch marks will get lighter if your fair skinned but will not go away altogether and you will lose the weight over time

Reply to anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement